MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240)
Date of Event 04/25/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of a ventrio st mesh, the patient experienced a hernia recurrence, and wound dehiscence thereby underwent mesh removal.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, based on medical records provided, the surgeon inadvertently implanted the ventrio st mesh (device #1) on (b)(6) 2013 which was beyond the labeled expired date of 28-mar-2013.A review of the manufacturing records is in progress and a supplemental mdr will be submitted when the dhr is completed.This emdr was submitted to represent the bard/davol ventrio st mesh (device 1).A supplemental emdr was submitted to represent the bard/davol ventrio st mesh (device 2) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: patient with a history of stabbing injury to the abdomen (~10 years ago), with no medical attention sought, developed a large abdominal hernia and underwent implant of a non-bd synthetic mesh on (b)(6) 2010.Approximately 2 years and 9 months later, on (b)(6) 2013, patient presented with recurrent ventral hernia and a reducible umbilical hernia and was scheduled for repair.Per op notes, ¿the umbilical hernia sac was encountered first.This was dissected free from the umbilicus.Further dissection superiorly revealed the ventral hernia sac.The defects were combined to create one contiguous fascial defect." a ventrio st (device #1) was placed and tacked using sorbafix superiorly and inferiorly; fascial edges were sutured over the mesh and skin was stapled.Based on medical records provided, the ventrio st (device #1) was implanted on (b)(6) 2013 which was beyond the labeled expired date of 28-mar-2013.On (b)(6) 2013 patient presented to the hospital with wound dehiscence and hernia recurrence.Per op notes, ¿the hernia sac in the midline was dissected free.The previous mesh was completely excised and discarded.A ventrio st mesh (device #2) was deployed below the fascia and tacked to fascia using sorbafix.A xenmatrix graft (device #3) was trimmed to fit the incision and secured to fascia.Patient presented with bowel obstructive symptoms, diagnosed with hernia recurrence on (b)(6) 2015 and underwent exploratory laparotomy, incisional hernia repair and component separation.Per op notes, ¿after excising excess skin, i identified the hernia defect, ~5cm.The patient's previous meshes had kind of rolled up above it and removed." adhesions were lysed; some areas appeared to have some injury to the serosa and were repaired with 3-0 silk.Component separation was then performed.A ventrio st mesh (device #4) was sutured in place to reinforce the abdominal wall.This was done as lateral as possible to reinforce the component release.Mesh was tacked circumferentially.
 
Additional Manufacturer Narrative
As reported, post implant of a ventrio st mesh, the patient experienced a hernia recurrence, and wound dehiscence thereby underwent mesh removal.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, based on medical records provided, the surgeon inadvertently implanted the ventrio st mesh (device #1) on 11-apr-2013 which was beyond the labeled expired date of 28-mar-2013.A review of the manufacturing records is in progress and a supplemental mdr will be submitted when the dhr is completed.Addendum: h11: this supplemental emdr is submitted to document the results of dhr review performed and to correct the initial reporter phone number.A review of the manufacturing records was performed and found the lot was manufactured according to specification.To date this is the only reported complaint for this lot of (b)(4) units released for distribution.This supplemental emdr was submitted to represent the bard/davol ventrio st mesh (device 1).A supplemental emdr was submitted to represent the bard/davol ventrio st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: patient with a history of stabbing injury to the abdomen (~10 years ago), with no medical attention sought, developed a large abdominal hernia and underwent implant of a non-bd synthetic mesh on (b)(6) 2010.Approximately 2 years and 9 months later, on (b)(6) 2013, patient presented with recurrent ventral hernia and a reducible umbilical hernia and was scheduled for repair.Per op notes, ¿the umbilical hernia sac was encountered first.This was dissected free from the umbilicus.Further dissection superiorly revealed the ventral hernia sac.The defects were combined to create one contiguous fascial defect." a ventrio st (device #1) was placed and tacked using sorbafix superiorly and inferiorly; fascial edges were sutured over the mesh and skin was stapled.Based on medical records provided, the ventrio st (device #1) was implanted on (b)(6) 2013 which was beyond the labeled expired date of (b)(6) 2013.On (b)(6) 2013 patient presented to the hospital with wound dehiscence and hernia recurrence.Per op notes, ¿the hernia sac in the midline was dissected free.The previous mesh was completely excised and discarded.A ventrio st mesh (device #2) was deployed below the fascia and tacked to fascia using sorbafix.A xenmatrix graft (device #3) was trimmed to fit the incision and secured to fascia.Patient presented with bowel obstructive symptoms, diagnosed with hernia recurrence on (b)(6) 2015 and underwent exploratory laparotomy, incisional hernia repair and component separation.Per op notes, ¿after excising excess skin, i identified the hernia defect, ~5cm.The patient's previous meshes had kind of rolled up above it and removed." adhesions were lysed; some areas appeared to have some injury to the serosa and were repaired with 3-0 silk.Component separation was then performed.A ventrio st mesh (device #4) was sutured in place to reinforce the abdominal wall.This was done as lateral as possible to reinforce the component release.Mesh was tacked circumferentially.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23705108
Report Number1213643-2025-01160
Device Sequence Number13422262
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)130328(10)HUVC1092
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number5950050
Device Lot NumberHUVC1092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale